Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 56, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 9, 2000, 7:39 PM EDT for Flagler County, Putnam County, Florida. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2000, 7:39 PM EDT (23:39 UTC)
- Expired
- May 9, 2000, 8:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
Counties Flagler County, FL, Putnam County, FL
The radar
The Jacksonville radar (KJAX), 107 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 238 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 092341 SVRJAX FLC035-107-100030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 739 PM EDT TUE MAY 9 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLAGLER COUNTY IN NORTHEAST FLORIDA EAST CENTRAL PUTNAM COUNTY IN NORTHEAST FLORIDA * UNTIL 830 PM EDT * AT 739 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF POMONA PARK...MOVING EAST AT 5 MPH. DUE TO THE SLOW MOVEMENT OF THIS STORM...RAINFALL AMOUNTS IN EXCESS OF THREE INCHES ARE LIKELY IN THE VICINITY OF THIS STORM. * THE SEVERE THUNDERSTORM WILL BE NEAR... LAKE COMO AND POMONA PARK BY 743 PM EDT... ANDALUSIA BY 805 PM EDT... BUNNELL AND ESPANOLA BY 830 PM EDT... HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODEDX ROADS AS THEY MAY BE WASHED OUT. $$ CARROLL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:45 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, May 9, 2:45 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT TUE MAY 9 2000 RADAR LOOP SHOWS WIDELY SCT CONVECTION OVER THE SRN THIRD OF THE CWA WITH STORM MOTION NE ABOUT 5-10 KT. GOES-8 SATELLITE SOUNDINGS INDICATE POTENTIAL FOR CAPES NEAR 1500 J/KG. MSAS ANALYSIS INDICATES BEST LOW LEVEL MOISTURE CONVERGENCE FROM ABOUT LAKE CITY SWD. FORECAST...MODELS IN FAIR AGREEMENT THIS PACKAGE. AREA OF LOW LEVEL MOISTURE THAT HAS HELPED BRING WELCOME SHOWERS TO THE CWA IS GOING TO BE MOVING E INTO THE W ATLC. MEANWHILE...DEEP LAYER MOISTURE ASSOCIATED WITH A COOL FRONT OVER OHIO AND MS VALLEY TO MOVE SE TOWARD THE CWA THROUGH THE PD. MODELS BRING THE FRONT INTO CENTRAL GA BY WED AFTN AND S GA LATE WED NIGHT/THU MORNING. AVN APPEARS THE FASTEST WITH FRONTAL MOVEMENT BUT NOT BY MUCH. MOISTURE IS LIMITED WITH THE FRONT AND SO ANY RAIN CHANCES WOULD PROBABLY BE SLIGHT. IN ADDITION TO THIS...5H HEIGHTS RISE THROUGH THU. THUS IT APPEARS WE WILL SEE RAIN CHANCES DWINDLING THROUGH THU DESPITE THE NEW CONVECTIVE ACTIVITY WE SEE TODAY. WITH HIGH PRES RIDGE AXIS TO THE S AND SW TO W FLOW...TEMPS SHOULD BE GETTING CLOSE TO 90 DEG. GUIDANCE TEMPS APPEAR REASONABLE. MARINE...MODEL PROGS POINT TO INCREASING WINDS MAINLY ACROSS THE N HALF OF THE COASTAL WATERS. MAY SPLIT ZONES N TO S TO INDICATE WINDS APPROACHING SCEC BUT WILL LEAVE OUT ANY HIGHLIGHTS THIS PACKAGE. EXTENDED...NOT MUCH CHANCE OF RAIN THROUGH THE WEEKEND AS UPPER LEVEL RIDGE MOVES INTO THE SE STATES. LOOKS AS THOUGH SUMMER PATTERN BEGINNING TO TAKE HOLD WITH TEMPS GENERALLY WARMING INTO THE LOWER 90S. PRELIM... AMG 61/89/61/88 -10- SSI 65/86/64/81 110- JAX 63/89/63/88 110- GNV 62/88/63/88 110- 02 .JAX... GA...FIRE WX WATCH TIL SUNSET FL...FIRE WX WATCH TIL SUNSET INLAND COUNTIES EXCLUDING PUTNAM/CLAY ARS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 3:46 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 29 min |
| May 9, 6:11 PM EDT | Severe Thunderstorm Warning | JAX | Nassau | 34 min |
| May 9, 6:43 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 32 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.